Aa
Aa
A
A
A
Close
Avatar universal

Why Yaz? Am I in danger?

I am on my second week of Yaz-put on it for really bad PMS and extremely heavy periods. (When my period came back after having my daughter and nursing her for a year, my PMS symptoms got progressively worse each month.) Now, on YAZ, I am having mood swings from extreme calm to extreme anxiety (close to full blown panic attack) and back again. I am easily irritated and have had heart palpatations since the second day on this medicine. I feel like I am going to black out if I stand up even normally--have to stand VERY slowely to avoid the feeling and am tired a lot. I just started having irregular bowel issues a few days ago and uterine cramping too. I spoke to my GYN b/c my heart palps and faint feeling (scared me). She wants me to stick it out through the month. If I still can't handle the symptoms, she'll switch me but she said she wouldn't until next cycle--whether I stop the pill now or at the end of the month. I am trying to stick it out b/c I figure 2 hormonal fluxes (going from off the pill to on it) is better than 3 (on, off, on something else).  I used to be on Desogen (before my two kids) and did really well on it--no problems, light periods, no side effects. I told my GYN this....why was I stuck on YAZ? Anyway, are these symptoms dangerous? Should I really wait out the month or would that be risky? To me, anything to do with the heart isn't something to mess with. I'm also very atheletic and and worried about the palps + exercise.
5 Responses
Sort by: Helpful Oldest Newest
Avatar universal
I know what your doctor said to stick it out until next month.... but really if you feel that sick....stop taking the medicine now, and demand a different brand. We all know that bc is suppose to help with painful periods and pms but if you feel worse while taking it, it means your body is not agreeing with the medicine. I take Yasmin, and I never had any problems with it. But my doctor told me if I felt worse, or periods were still heavy to let him know because he would have to give me a different brand. Yasmin is great, it also prevents me from getting pimples too. My periods are actually alot lighter (been on Yasmin for a year) and I dont have bad PMS anymore.
Helpful - 0
Avatar universal
I am on Yaz, and have been for 4 months. I think it is the best birth control ever! My periods are 1 day a month. You know your own body, but personally i would wait a little longer...My PMS has decreased, lighter periods. The only down fall is that it has made me break out with acne, even though it is said that Yaz clears the skin. Its kind of a positive and negitive.
Helpful - 0
Avatar universal
Watch out for Yaz.  I'm 42 but a fitness nut, a non-smoker who's thin and active with no family history of any kind of clotting problems.  I was on Yaz for six months before developing bilateral pulmonary emboli.  I was in ICU for 3 days, the hospital for 2 more and am on blood thinners until October.  My hematologist hasn't found a thing that predisposes me to clotting.  Look around the internet.  It seems like there is an unusually high number of life-threatening Yaz problems.  You might want to think twice about this drug.  I wish I had.
Helpful - 0
Avatar universal
how long were you on Yaz before that happened?
Helpful - 0
Avatar universal
i was wondering what dosage you were on?
Helpful - 0
Have an Answer?

You are reading content posted in the Birth Control (Contraception) Community

Didn't find the answer you were looking for?
Ask a question
Popular Resources
STDs can't be transmitted by casual contact, like hugging or touching.
Syphilis is an STD that is transmitted by oral, genital and anal sex.
Normal vaginal discharge varies in color, smell, texture and amount.
Bumps in the genital area might be STDs, but are usually not serious.
Chlamydia, an STI, often has no symptoms, but must be treated.
From skin changes to weight loss to unusual bleeding, here are 15 cancer warning signs that women tend to ignore.